Alert archive / Minnesota / River Flood Warnings in 2017
River Flood Warning 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Mar 20, 2017, 7:21 AM CDT for Kittson County, Minnesota. It took effect at Mar 20, 2017, 10:45 AM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2017, 7:21 AM CDT (12:21 UTC)
- In effect from
- Mar 20, 2017, 10:45 AM CDT
- Expired
- Mar 21, 2017, 9:25 AM CDT
- In force
- 23 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 144 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Two Rivers River at Hallock (HLLM5).
- Action stage
- 800 ft
- Minor stage
- 802 ft
- Moderate stage
- 806 ft
- Major stage
- 810 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
843 WGUS43 KFGF 201221 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Eastern North Dakota/Grand Forks ND 721 AM CDT MON MAR 20 2017 ...The National Weather Service in Grand Forks, ND has issued a flood warning for this river locations in Minnesota... * Hallock...on the Two Rivers River...in Kittson County. . River levels are rising rapidly at this location due to snow melt runoff reaching the river system and possibly some ice impacts. *** A follow-up flood statement with more detailed flooding information will be issued shortly. *** PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-201321- /O.NEW.KFGF.FL.W.0011.170320T1545Z-000000T0000Z/ /HLLM5.1.SM.170320T1545Z.170322T1800Z.000000T0000Z.NO/ 721 AM CDT MON MAR 20 2017 The National Weather Service in Grand Forks, ND has issued a new Flood Warning for... * ...Hallock...on the Two Rivers River * from this morning until further notice. * At 7:00 AM Monday the stage was 801.2 feet. * Minor Flood Stage is 802.0 feet. * For the next 7 days...Minor flooding is forecast. * Forecast...rise above Flood Stage by late Monday morning and continue to rise to near 804.1 feet by Wednesday early afternoon. && LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$ jk
2 follow-up statements
582 WGUS83 KFGF 201232 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 732 AM CDT MON MAR 20 2017 ...The flood warning has issued for this river in Minnesota... * Hallock...on the Two Rivers River...in Kittson County .Weekend warm weather caused enough snow melt runoff to reach in the river system combined with releases from Lake Bronson and possible ice action the river at Hallock will rise above flood stage today. The river is expected to remain above flood stage through the brief cool down with responses from Lake Bronson releases and melt water that opened the ditches Sunday and today before the cool down. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts use 24 hours of forecast precipitation between April 1st and October 1st, and 48 hours otherwise. However, depending on the situation, they may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-211232- /O.EXT.KFGF.FL.W.0011.170320T1545Z-000000T0000Z/ /HLLM5.1.SM.170320T1545Z.170322T1800Z.000000T0000Z.NO/ 732 AM CDT MON MAR 20 2017 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * from this morning until further notice...or until the warning is cancelled. * At 7:00 AM Monday the stage was 801.2 feet. * Minor Flood Stage is 802.0 feet. * Forecast...rise above Flood Stage by late Monday morning and continue to rise to near 804.1 feet by Wednesday early afternoon. * Impact Statement(s) - At 804.5 feet, Backup at Reach 2 Dike, Cemetery road at 6th St. S. - Shut Storm Valve. && Daily 7am CDT/6am CST forecast stage in feet: Date Tue Wed Thu Fri Sat Sun Mon (month/day) 03/21 03/22 03/23 03/24 03/25 03/26 03/27 Two Rivers River Hallock 803.7 804.0 804.0 803.9 803.9 803.9 804.0 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$ jk
963 WGUS83 KFGF 211425 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 925 AM CDT TUE MAR 21 2017 ...The flood warning is now cancelled for these river locations in Minnesota... * Hallock...on the Two Rivers River...in Kittson County . River levels have dropped below flood stage and is expected to continue receding. Observations indicate that most of the snow has melted in the Two Rivers Basin. However, some water has frozen in place and still may flow downstream which is reflected in the second rise shown in this forecast. The warning will be replaced with a high water notice. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts use 24 hours of forecast precipitation between April 1st and October 1st, and 48 hours otherwise. However, depending on the situation, they may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-211455- /O.CAN.KFGF.FL.W.0011.000000T0000Z-170321T1425Z/ /HLLM5.1.SM.000000T0000Z.170321T0315Z.170321T1220Z.NO/ 925 AM CDT TUE MAR 21 2017 The Flood Warning is cancelled for... * ...Hallock...on the Two Rivers River. * At 9:00 AM Tuesday the stage was 801.8 feet. * Fell below Flood Stage at 7:20 AM Tuesday. * Forecast...rise to near 802.0 feet by Thursday early afternoon. * Forecast...the river will continue to fall to 800.5 feet by Wednesday mid-morning. * The river is forecast to crest at 801.9 feet on Monday early afternoon during this 7-day period. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage for Minor flooding. The NWS starts to issue Flood Warnings and 7-day river level forecasts. The Hallock Dam spillway at Gilbert Park is closed to the Public. Culverts with flappers are checked. Bankfull Stage. && Daily 7am CDT/6am CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 03/22 03/23 03/24 03/25 03/26 03/27 03/28 Two Rivers River Hallock 800.5 800.1 800.1 800.7 801.6 801.9 M LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:45 AM CDT, 36 minutes earlier.
Area forecast discussion, Mar 20, 6:45 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 645 AM CDT Mon Mar 20 2017 .UPDATE... Issued at 622 AM CDT Mon Mar 20 2017 Radar echos still occuring with no ground truth across the southeastern FA. Will continue to see echos and thicker clouds slide to the east and south with as the 700mb frontogenetically forcing exits the area. Winds today will gradually increase into the afternoon from the west then turn to the northwest this evening behind the fropa. The short wave sliding just north of the FA this evening is showing an impressive upper level curl on water vapor this morning in northern Saskatchewan. && .SHORT TERM...(Today and tonight) Issued at 324 AM CDT Mon Mar 20 2017 Today concern will be temperatures once again and some light snow possible along a cold front passage this evening across the northeastern quadrant of the forecast area. This morning 70mb frontogenesis providing enough lift to create some elevated showers across the southern valley. However dry blyr is limiting echoes from reaching the ground. Will continue to maintain a dry forecast for the morning hours. Westerly winds will develop this afternoon and mix down from about 900mb. This will allow temps to warm adiabatically into the 40s to near 50 across the central valley. Cold front with winds turning the north northwest will push across the area this evening in the 00Z- 06Z time frame. Went ahead and added a snow chance across the Roseau to Baudette to Waskisk areas as the fropa moves through. Minimal snowfall accumulations are expected less than an inch. .LONG TERM...(Tuesday through Sunday) Issued at 324 AM CDT Mon Mar 20 2017 Tuesday and Wednesday will be cooler as SFC high pressure with 925mb temps 5 to 10C below drops southeast across the northeastern forecast area from Manitoba. As a result a seasonally cold day with clear skies and north winds Tuesday with temperatures struggling into the 20s and low 30s. Return flow develops with south winds allowing for some temp recovery Wednesday as max temps expected to warm into the 30s. With the warm air advection light precipitation is expected starting Wednesday late morning in the west. A gradual march to the east is expected with some light snow possible north and a snow to rain changeover in the south during the daylight hours then back to snow in the Wednesday evening across west central MN in the higher elevations of the lakes and trees. Thursday will see moisture spread north ahead of a deep 500 mb low that will be over the southern Rockies. Rain with this feature looks to spread to about Fargo-Bemidji with heaviest rainfall amounts south of our region. Northern stream more westerly flow aloft will keep northern areas dry. As the upper low moves east into the southern plains Friday drier air will get pushed a bit south with main rain chances in eastern SD into southern MN. Saturday and Sunday look mainly dry and seasonably mild with highs above freezing and lows a bit below freezing. So a slow melt process for the Devils Lake basin. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 622 AM CDT Mon Mar 20 2017 VFR today with winds turning to the west and then NNW with fropa this evening. Gusts this afternoon and evening in the 20 to 25kt range possible at DVL, GFK, and TVF with CIGS at or above 5000ft. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...JK SHORT TERM...JK LONG TERM...JK/Riddle AVIATION...JK
Hazardous weather outlook, Mar 20, 6:19 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 619 AM CDT Mon Mar 20 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211130- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 619 AM CDT Mon Mar 20 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and tonight Some light snow is possible along a cold front this evening in northwest Minnesota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some light snow or rain snow mix is possible Wednesday from west to east with accumualtions less than an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. jk
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 5:47 PM CDT | Wind Advisory | FGF | Kittson, Lake of the Woods, Marshall, Roseau | 2 hr |
Nearby
River Flood Warnings in Minnesota, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.